Hey Delly !!!! Good to 'see you'
We are hormonally challenged here at the moment lol
It is a mixed blessing having the 'insider' knowledgeable person, as she also knows all the statistics and recent studies and so on, and knows the importance of tamoxifen, but hasnt experienced the awful life changing effects some people get...so she sees it from the medical rather than the 'whole person' side...if that makes sense. It was very helpful when I first had my detailed biopsy copy, as she could explain everything, but I have found that my choices as a patient (I was chemo borderline and didnt have it) often don't mirror her thoughts as a surgeon...a bit tricky sometimes. Its hard to explain.
Wheres your 'not interested oncologists thread' I must find it....I have a contender for the award. LOL
Umph Charys - I DO have some experience of Tamoxifen in that I experienced a huge depression when taking. So much so, that I stopped taking it. I WAS told that often the manufacturer/producer of could make a difference, and it can be a bit hit and miss as to finding one that suited. I chose not to take it at all in the end. I'm not saying you should do the same, but with me it became the difference between living with a better quality of life without it, than living with it and suffering.
Thanks for the info Charys.
Six weeks to fully exit your body! Will it be the same timeframe for Anastrozole?
How lovely to have a surgeon friend with BC knowledge. Wish I had one too, it would be comforting. 😀
You've had a horrendous time on Tamoxifen. I hope you get results soon.
PS. Coincidence, I've just posted on another thread about 'not interested' oncologists. Their main goal is to get you on the anti-cancer treatment regardless of how it affects your quality of life. It ticks the box for them but for us, we are left to pick up the pieces.
Hi Lovely Ladies,
I haven't had to experience what you're all going through, but just wanted to say "Hi". Hope you can and do get all your hormone problems sorted soon for your better.
Oh bless you both, sorry I wasn't trying to be attention seeking but it IS nice to hear from someone anyway I honestly seem to have a habit of starting threads and then there is a silence apart from the tumbleweed rolling down the road. LOL
Magical, I've been told that its 6 weeks to have fully exited your system (though some say 4 weeks), though the half life is indeed one week. I was just wondering if when you become either oestrogen or progesterone dominant it can sort itself out eventually (a hormone imbalance)....that's kind of what I'm hoping. A surgeon friend, with bc knowledge, said that the severity and type of symptoms I had would point to an acute oestrogen blockage, not just tamoxifen stopping it in certain areas. I seem to have become erratic period wise, light, very heavy, early, late and this since starting tamoxifen and it hasnt resolved. I was so bright and positive until taking it, and it has really knocked me for six, to put it mildly....hence my GP agreeing to a total and immediate stop for the time being. We are both waiting on a response from the (not interested) oncologist....been waiting a month now.I know its the tamoxifen my mood went down and down with each day, to the point of, at six weeks, feeling like topping myself. I know its quite a rare reaction, and I dont feel like that now !!!! Dont worry!!! (at half elimination life 7 days that went) but mood swings arent going.
So Janey, it could take a couple of months then really to get back to 'normality' based on your slightly different experience...Hmmm ok.....
You're right, any remnants of the drug will definitely be out of your system if you have not taken Tamoxifen for the past five weeks. From the pharmaceutical information I've read, "the decline in plasma concentrations of Tamoxifen is biphasic with a terminal elimination half-life of about 5 to 7 days".
As I understand it, Tamoxifen only works on the oestrogen receptors in your breast cells by blocking oestrogen hormones from attaching to any potential tumour cells and making them grow.
Progesterone is unaffected by Tamoxifen.
I do not know what your treatment plan involved or how long it is since your original diagnosis, therefore it is difficult to say what might still be causing your period problems and low mood. Your body may be still trying to find its 'natural' balance again after being shocked by a BC diagnosis and the subsequent onslaught of treatments.
Sorry if this doesn't really help how you are feeling at the moment but you appear in need of a response to your post from someone at least.
I really don't know how I manage this, this is my third post in a row, over the last couple of months, where I ask something that nobody can answer. Ah well......I'm not upset by the way....just bemused that I seem to be picking tricky questions. 😉😮😊
I still on a 6 week tamoxifen break, but it just doesn't feel my hormones are really stabilising...though side effects are mostly gone, period problems remain and low mood. I don't know if progesterone can be affected by tamoxifen and am wondering if that could be causing me problems....as surely my oestrogen would be rising by now after 5 weeks of not taking tamoxifen?
Any though anyone.....